Alert archive / California / Wind Advisories in 2005
Wind Advisory 4, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Dec 31, 2005, 2:00 AM PST. It took effect at Dec 31, 2005, 10:00 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2005, 2:00 AM PST (10:00 UTC)
- In effect from
- Dec 31, 2005, 10:00 AM PST
- Expired
- Dec 31, 2005, 6:00 PM PST
- In force
- 8 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KHNX 311000 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 200 AM PST SAT DEC 31 2005 CAZ095-098-099-311800- /O.NEW.KHNX.WI.Y.0004.051231T1800Z-060101T0200Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 200 AM PST SAT DEC 31 2005 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY FOR THE KERN COUNTY MOUNTAINS AND DESERT...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST THIS AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO SPEEDS IN THE 25 TO 40 MPH RANGE LATER THIS MORNING, WITH THE WINDS CONTINUING THROUGH THE AFTERNOON HOURS. WIND GUSTS WILL LIKELY APPROACH 60 MPH BELOW PASSES. THESE WINDS WILL ACCOMPANY A STRONG PACIFIC STORM SYSTEM AS IT MOVES ACROSS THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 35 MPH OR GUSTS EXCEEDING 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DUDLEY
2 follow-up statements
000 WWUS76 KHNX 311557 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 757 AM PST SAT DEC 31 2005 CAZ095-098-099-312200- /O.CON.KHNX.WI.Y.0004.051231T1800Z-060101T0200Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 757 AM PST SAT DEC 31 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FOR THE KERN COUNTY MOUNTAINS AND DESERTS UNTIL 6 PM PST THIS AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO SPEEDS IN THE 25 TO 40 MPH RANGE LATER THIS MORNING...WITH THE WINDS CONTINUING THROUGH THE AFTERNOON HOURS. WIND GUSTS WILL LIKELY APPROACH 60 MPH BELOW PASSES. THESE WINDS WILL ACCOMPANY A STRONG PACIFIC STORM SYSTEM AS IT MOVES ACROSS THE AREA. PEOPLE LIVING IN...OR TRAVELING THROUGH...THE KERN COUNTY MOUNTAINS AND DESERTS SHOULD BE ALERT FOR GUSTY WINDS THAT CAN CAUSE AREAS OF BLOWING DUST OR SAND. HIGHWAYS AFFECTED BY THIS ADVISORY INCLUDE INTERSTATE 5 OVER THE GRAPEVINE...HIGHWAY 58 THROUGH AND BELOW THE TEHACHAPI PASS...HIGHWAY 178 THROUGH THE WALKER PASS...HIGHWAY 14 AND U.S. ROUTE 395. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 35 MPH OR GUSTS EXCEEDING 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS SOURCE...FOR FURTHER INFORMATION. $$ WWW.WEATHER.GOV/HANFORD /USE ALL LOWER CASE/ SANGER
000 WWUS76 KHNX 312200 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 200 PM PST SAT DEC 31 2005 CAZ095-098-099-010200- /O.CON.KHNX.WI.Y.0004.000000T0000Z-060101T0200Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 200 PM PST SAT DEC 31 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON FOR THE KERN COUNTY MOUNTAINS AND DESERT. SOUTHWEST WINDS WILL IN THE 25 TO 40 MPH RANGE WILL CONTINUE THROUGH THE AFTERNOON HOURS. WIND GUSTS WILL LIKELY APPROACH 60 MPH BELOW PASSES. THESE WINDS WILL ACCOMPANY A STRONG PACIFIC STORM SYSTEM AS IT MOVES ACROSS THE AREA. PEOPLE LIVING IN...OR TRAVELING THROUGH...THE KERN COUNTY MOUNTAINS AND DESERTS SHOULD BE ALERT FOR GUSTY WINDS THAT CAN CAUSE AREAS OF BLOWING DUST OR SAND. HIGHWAYS AFFECTED BY THIS ADVISORY INCLUDE INTERSTATE 5 OVER THE GRAPEVINE...HIGHWAY 58 THROUGH AND BELOW THE TEHACHAPI PASS...HIGHWAY 178 THROUGH THE WALKER PASS...HIGHWAY 14 AND U.S. ROUTE 395. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 35 MPH OR GUSTS EXCEEDING 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MENDENHALL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Dec 30, 8:00 PM PST, 6 hours earlier.
Area forecast discussion, Dec 30, 8:00 PM PST, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HANFORD CA
800 PM PST FRI DEC 30 2005
.UPDATE...PRECIP CONTINUES TO HAVE A HARD TIME MAKING ANY SOUTHWARD
PROGRESS THIS EVE. LEADING EDGE OF PRECIP ONLY DOWN TO ABOUT A
SFO-TAHOE LINE. HAVE UPDATED ALL BUT YOSEMITE ZONE TO DELAY ONSET OF
PRECIP AND LOWER OVERNITE POPS...ESPECIALLY KERN COUNTY WHERE IT
WILL LIKELY BE LATER TOMORROW MORNING BEFORE ANYTHING GETS THERE.
.PREVIOUS DISCUSSION...
.SHORT TERM...INCOMING TROUGH HAS TAKEN A BIT MORE TIME THAN
ANTICIPATED TO AFFECT CENTRAL CA AS WV AND GOES HIGH DENSITY WINDS
HAVE SHOWN THAT SOME SPLITTING HAS TAKEN PLACE OFFSHORE. AS A
RESULT...THE ONSET OF PRECIPITATION WILL BEGIN A BIT LATER THAN WHAT
WAS EARLIER ANTICIPATED IN THE GRIDS FOR CENTRAL CA. KHNX 88D
INDICATING PRECIPITATION BEGINNING TO SPREAD INTO THE YOSEMITE PARK
AREA AT THIS TIME AND WILL CONTINUE TO SPREAD SOUTHWARD THIS EVENING
INDICATED BY THE 18Z NAM AND 12Z GFS AND HAVE MENTIONED LIKELY TO
CATEGORICAL POPS FOR MOST OF THE CWFA TONIGHT AND CATEGORICAL POPS
FOR NEARLY THE ENTIRE CWFA ON SATURDAY. THE STRONGEST UVM
WILL OCCUR OVER THE SOUTHERN SIERRA NEVADA NORTH OF KINGS CANYON
LATER TONIGHT THROUGH SATURDAY EVENING. HAVE CONTINUED THE WINTER
STROM WARNING FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA
NEVADA WHERE LOCALLY 3 TO 5 FEET OF NEW SNOWFALL ACCUMULATIONS CAN BE
EXPECTED ALONG THE HIGHER PEAKS BY THE TIME THE PRECIPITATION TAPERS
OFF. ONLY EXPECT BORDERLINE WARNING CRITERIA TO BE MET SOUTH OF KINGS
CANYON WHERE 18 TO 27 INCHES OF NEW SNOW IS EXPECTED AT THE HIGHER
PEAKS. RAIN SHADOWING WILL INHIBIT HEAVY PRECIPITATION IN THE SAN
JOAQUIN VALLEY. HOWEVER...THERE IS THE POTENTIAL FOR THUNDERSTORMS IN
AN UNSTABLE AIRMASS BEHIND THE MAIN COLD FRONT FOLLOWING IT/S
ANTICIPATED PASSAGE ON SATURDAY AFTERNOON. 18Z NAM INDICATING CAPES
OF 300 TO 700 J/KG AND LI/S BETWEEN 0 AND -2 BRIEFLY ON SATURDAY
AFTERNOON. SNOW LEVELS WILL LOWER TO 6000 TO 6500 FEET IN THE COOLER
AIRMASS BEHIND THE FRONT SATURDAY EVENING BEFORE THE PRECIPITATION
TAPERS OFF AS SUBSIDENCE KICKS IN. A BRIEF SHORTWAVE RIDGE WILL DRY
OUR AREA OUT LATE SATURDAY NIGHT AND EARLY SUNDAY ALTHOUGH PATCHY FOG
WILL BE POSSIBLE IN THE SAN JOAQUIN VALLEY AS WELL AS ALONG THE
FOOTHILLS AND SLOPES OF THE SOUTHERN SIERRA AND TEHACHAPI MOUNTAINS
SINCE THERE WILL BE ABUNDANT RESIDUAL LOW LEVEL MOISTURE AS THE
ATMOSPHERE STABILIZES.
MODEL CONSENSUS INDICATING A POTENTIALLY STRONGER SYSTEM WITH A
HIGHER AMPLITUDE TROUGH AFFECTING OUR CWFA SUNDAY NIGHT AND MONDAY
WITH DEEPER MOISTURE AND UVM PROGGED TO SPREAD FURTHER SOUTH INTO CA.
PRECIPITATION WILL SPREAD INTO THE AREA SUNDAY AFTERNOON AS DEEPER
MOISTURE AND DYNAMICS INCREASE. MODERATE TO HEAVY PRECIPITATION WILL
BE POSSIBLE ACROSS MUCH OF THE AREA SUNDAY NIGHT AND MONDAY. LATER
SHIFTS WILL NEED TO MONITOR THIS POTENTIALLY DANGEROUS STORM FOR THE
FOR HYDRO CONCERNS AS WELL AS ANOTHER ROUND OF HEAVY SNOWFALL OVER
THE HIGHER SOUTHERN SIERRA NEVADA. THIS SYSTEM WILL BE SOMEWHAT
COOLER THAN TONIGHT/S STORM AND SNOW LEVELS WILL BE BETWEEN 6000
AND 6500 FEET. TEMPERATURES WILL REMAIN ABOVE SEASONAL NORMALS
THROUGH THE PERIOD AS HEIGHTS REMAIN FAIRLY HIGH FOR THE HOLIDAY
SEASON UNTIL THE UPPER TROUGH CROSSES OUR CWFA ON MONDAY.
.LONG TERM...FOR MONDAY NIGHT THROUGH FRIDAY...MEDIUM RANGE MODELS IN
GOOD AGREEMENT FOR MUCH OF THE PERIOD. SUNDAY AND MONDAYS STORM
SYSTEM WILL EXIT CENTRAL CA LATE MONDAY NIGHT...LEAVING SHOWERY
PRECIPITATION IN ITS WAKE THROUGH TUESDAY MORNING. AN UPPER LEVEL
RIDGE WILL BUILD OVER THE WESTERN U.S TUESDAY AND WEDNESDAY...WITH
DRY CONDITIONS ACROSS THE HNX FORECAST AREA. MOUNTAIN AND DESERT
LOCALES WILL HAVE MILD TEMPERATURES...WHILE FOG FORMATION IN THE SAN
JOAQUIN VALLEY WILL KEEP TEMPERATURES COOL.
&&
.AVIATION...APPROACHING STORM WILL PROVIDE MOUNTAIN OBSCURATION
ACROSS THE SIERRA. ELSEWHERE MAINLY VFR...THEN AREAS OF MVFR IN -RA
AFT 12Z SAT. SEE TAFS FOR KFAT...KBFL...KMCE FOR GREATER DETAILS.
&&
.HNX WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING FOR THE
SIERRA NEVADA FROM YOSEMITE TO THE KERN COUNTY LINE FOR
TONIGHT THROUGH SATURDAY EVENING.
&&
WWW.WEATHER.GOV/HANFORD /USE ALL LOWER CASE/
BINGHAM/DS/BENTZIENHazardous weather outlook, Dec 30, 11:15 AM PST, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 1115 AM PST FRI DEC 30 2005 CAZ096-097-311300- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-TULARE COUNTY MOUNTAINS- 1115 AM PST FRI DEC 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE TO THE KERN COUNTY LINE. .DAY ONE...TODAY A WINTER STORM WARNING IS IN EFFECT TONIGHT THROUGH 10 PM PST SATURDAY EVENING. PLEASE REFER TO THE LATEST WINTER WEATHER MESSAGE SFOWSWHNX /WWUS46 KHNX/ FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE WINTER STORM WARNING REMAINS IN EFFECT THROUGH 10 PM SATURDAY EVENING. IN ADDITION...ANOTHER STORM SYSTEM WILL BRING MORE HEAVY SNOW TO HIGHER ELEVATIONS AND RAIN THAT COULD PRODUCE FLOODING CONCERNS BELOW THE SNOW LEVEL SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR NATIONAL WEATHER SERVICE OFFICE. CAZ089>094-311300- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-TULARE COUNTY FOOTHILLS- 1115 AM PST FRI DEC 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY AND ADJACENT FOOTHILLS. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY AFTERNOON. SOME STORMS MAY PRODUCE HEAVY RAINFALL...GUSTY WINDS...SMALL HAIL...AND FREQUENT LIGHTNING. YET ANOTHER STORM SYSTEM WILL BRING ADDITIONAL RAIN THAT COULD PRODUCE FLOODING CONCERNS SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR NATIONAL WEATHER SERVICE OFFICE. CAZ095-098-099-311300- KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 1115 AM PST FRI DEC 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOUNTAINS AND DESERTS OF KERN COUNTY. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR NATIONAL WEATHER SERVICE OFFICE. DCH
Nearby
Wind Advisories in California, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.